Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 6, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Mar 4, 2025, 5:13 AM CST for Pontotoc County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2025, 5:13 AM CST (11:13 UTC)
- Expired
- Mar 4, 2025, 5:45 AM CST
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Pontotoc County, OK
The radar
The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 4:13 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 534 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Mar 4, 1:36 AM CST, 3 hours 37 minutes earlier. Its key messages:
- Updated at 135 AM CST Tue Mar 4 2025
- Severe storms likely late tonight into Tuesday morning.
- Strong damaging wind gusts possible Tuesday afternoon and evening across western Oklahoma/northern Texas.
- Elevated to near critical fire weather conditions on Tuesday.
Area forecast discussion, Mar 4, 1:36 AM CST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
136 AM CST Tue Mar 4 2025
...New NEAR TERM, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 135 AM CST Tue Mar 4 2025
- Severe storms likely late tonight into Tuesday morning.
- Strong damaging wind gusts possible Tuesday afternoon and
evening across western Oklahoma/northern Texas.
- Elevated to near critical fire weather conditions on Tuesday.
&&
...New NEAR TERM, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 1230 AM CST Tue Mar 4 2025
- Severe storms ongoing and lingering early this morning
- Strong damaging wind gusts possible Tuesday afternoon and
evening across western Oklahoma/northern Texas.
- Elevated to near critical fire weather conditions on Tuesday.
&&
.NEAR TERM...
(Today and tonight)
Issued at 1230 AM CST Tue Mar 4 2025
Ongoing line of strong to severe thunderstorms will continue to
move east, impacting much of central Oklahoma through the early
morning hours. Storms are just now entering the strongest axis of
instability, but the strongest storms are expected to move well to
the east of I-35 by 8 AM.
After that, we are done? Right? Well, not so much. While rain and
thunderstorms will move east, the winds will increase from the
north, beginning in the western part of Oklahoma around
Noon...before spreading to the rest of the state by the late
afternoon. North winds are expected to be sustained around 25-30
mph...with the occasional gust to over 50 mph. These winds will
not only make it feel a bit cooler than the actual temperature,
the winds will be just as dangerous (and in some cases higher)
than some of the thunderstorm wind gusts seen over the western
part of Oklahoma tonight.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 1230 AM CST Tue Mar 4 2025
Wednesday and Thursday will be the next lull...sorta. It's March,
so the winds will be strong, as the surface pressure gradient
relaxes, but not much. Wind speeds on Wednesday will begin to
diminish in the afternoon, but not before wind gusts near 35 mph
occur in the early part of the day.
&&
.LONG TERM...
(Friday through Monday)
Issued at 1230 AM CST Tue Mar 4 2025
Given ongoing convection, we will take a bit more of a look at the
extended in a bit. For now, the general trend of the forecast
remains unchanged. Short wave ridging takes continues Friday,
before the next trough axis swings over the area. Several ensemble
clusters agree on a trough, with half of the clusters suggesting a
sharp trough axis centered to our west. Deterministic runs are a
bit more in line, with the GFS suggesting a stronger 500mb low
over SW Oklahoma on Friday, with the ECMWF suggesting a broader
low centered over SE New Mexico. Bottom line: a small chance of
showers (20%) on Saturday, before ridging begins to take over
again late in the weekend and early next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1114 PM CST Mon Mar 3 2025
A fast moving line of thunderstorms along a squall line currently
stretched across northcentral through southwest Oklahoma will
continue to move eastward across our terminals reducing them to
MVFR conditions at least through 12Z. Could see brief reduced
visibilities due to heavy rain as well as thunderstorms as this
line moves through, along with a potential of severe wind gusts,
hail, and a tornado. A strong cold front is expected to be moving
through between 18-00Z veering winds out of the northwest at
25-35 kts sustained with gusts at 35-55 kts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 62 34 53 33 / 20 10 0 0
Hobart OK 59 33 57 35 / 20 0 0 0
Wichita Falls TX 63 37 59 37 / 10 0 0 0
Gage OK 53 28 56 33 / 30 10 0 0
Ponca City OK 63 31 51 29 / 30 20 0 0
Durant OK 66 38 56 34 / 70 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...High Wind Warning from 8 AM this morning to midnight CST tonight
for OKZ004-005-009-010-014>016-021-022-033>038-044.
Wind Advisory from 11 AM this morning to 6 AM CST Wednesday for
OKZ006>008-011>013-017>020-023>032-039>043-045>048-050>052.
TX...High Wind Warning from 8 AM this morning to midnight CST tonight
for TXZ083>089.
Wind Advisory from 11 AM this morning to 6 AM CST Wednesday for
TXZ090.
&&
NEAR TERM...21
SHORT TERM...21
LONG TERM....21
AVIATION...68In the hours before
Local storm report, Mar 4, 2:35 AM CST, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
235 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM Hail Jones 35.57N 97.29W
03/04/2025 E1.00 Inch Oklahoma OK Public
&&
EMSpecial weather statement, Mar 4, 2:43 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Norman OK
243 AM CST Tue Mar 4 2025
OKZ020-026-040900-
Payne OK-Lincoln OK-
243 AM CST Tue Mar 4 2025
...Strong thunderstorms will impact portions of Lincoln and
southeastern Payne Counties through 300 AM CST...
At 242 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southwest of Cushing to 3 miles west of
Davenport to near Meeker. Movement was east at 35 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warwick, Agra, Parkland, Sparks, Carney, Tryon, Kendrick, Cushing,
Stroud, Davenport, Avery, Chandler, and Prague.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3552 9697 3580 9703 3599 9698 3604 9662
3549 9662
TIME...MOT...LOC 0842Z 271DEG 30KT 3594 9680 3573 9682 3551 9689
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MeisterSpecial weather statement, Mar 4, 2:57 AM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Norman OK
257 AM CST Tue Mar 4 2025
OKZ044-045-TXZ086-089-090-040930-
Cotton OK-Jefferson OK-Clay TX-Wichita TX-Archer TX-
257 AM CST Tue Mar 4 2025
...Strong thunderstorms will impact portions of Jefferson,
southeastern Cotton, Clay, northeastern Archer and southeastern
Wichita Counties through 330 AM CST...
At 255 AM CST, Doppler radar was tracking the leading edge of an
area of strong thunderstorms from near Petrolia to near Terral.
Other strong thunderstorms were over Wichita Falls, near Henrietta
and near Lake Arrowhead. Movement was northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Addington, Henrietta, Scotland, Sugden, Bluegrove, Wichita Falls,
Byers, Charlie, Cashion, Lake Arrowhead, Waurika Lake, Sheppard AFB,
Taylor, Pleasant Valley, Terral, Petrolia, Hastings, Dean, Lakeside
City, and Waurika.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3377 9871 3429 9837 3428 9756 3388 9794
3389 9798 3384 9798 3347 9832
TIME...MOT...LOC 0855Z 213DEG 56KT 3400 9822 3396 9790
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special weather statement, Mar 4, 4:14 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Norman OK
414 AM CST Tue Mar 4 2025
TXZ090-041030-
Clay TX-
414 AM CST Tue Mar 4 2025
...Strong thunderstorms will impact portions of southern Clay County
through 430 AM CST...
At 414 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Bluegrove to 6 miles west of
Newport. Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vashti, Newport, Bellevue, and Joy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3358 9835 3386 9798 3347 9798 3347 9825
TIME...MOT...LOC 1014Z 231DEG 54KT 3359 9822 3349 9813
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
..speg.Local storm report, Mar 4, 4:48 AM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
448 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM Tstm Wnd Gst 3 NE Lone Grove 34.21N 97.23W
03/04/2025 M57 MPH Carter OK Mesonet
&&
BTLocal storm report, Mar 4, 5:05 AM CST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
505 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM Tstm Wnd Gst 1 NNE Gene Autry 34.30N 97.02W
03/04/2025 M60 MPH Carter OK AWOS
&&
BTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 9:23 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 52 min |
| Mar 3, 9:44 PM CST | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 31 min |
| Mar 3, 9:55 PM CST | Special Weather Statement | OUN | Greer, Harmon | 35 min |
| Mar 3, 10:10 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 50 min |
| Mar 3, 10:12 PM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 48 min |
| Mar 3, 10:15 PM CST | Special Weather Statement | OUN | Alfalfa, Dewey, Major | 30 min |
| Mar 3, 10:31 PM CST | Tornado Warning | OUN | Blaine, Custer, Dewey | 44 min |
| Mar 3, 10:32 PM CST | Tornado Warning | OUN | Custer, Washita | 28 min |
| Mar 3, 10:55 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Custer, Greer, Harmon and 3 more | 50 min |
| Mar 3, 11:07 PM CST | Tornado Warning | OUN | Blaine, Kingfisher | 23 min |
| Mar 3, 11:23 PM CST | Special Weather Statement | OUN | Garfield | 37 min |
| Mar 3, 11:30 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 30 min |
| Mar 3, 11:45 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Comanche, Custer, Jackson and 3 more | 45 min |
| Mar 3, 11:58 PM CST | Special Weather Statement | OUN | Kay, Kingfisher, Noble | 32 min |
| Mar 4, 12:29 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Grady, Kiowa, Washita | 19 min |
| Mar 4, 12:30 AM CST | Special Weather Statement | OUN | Kingfisher, Noble | 30 min |
| Mar 4, 12:49 AM CST | Special Weather Statement | OUN | Caddo, Canadian, Grady | 26 min |
| Mar 4, 12:59 AM CST | Special Weather Statement | OUN | Kingfisher, Logan, Noble | 31 min |
| Mar 4, 1:13 AM CST | Special Weather Statement | OUN | Canadian, Grady | 32 min |
| Mar 4, 1:29 AM CST | Special Weather Statement | OUN | Logan, Noble | 31 min |
| Mar 4, 1:32 AM CST | High Wind Warning | OUN | Beckham, Comanche, Cotton, Custer, Dewey, Ellis and 10 more | 22 hr |
| Mar 4, 1:46 AM CST | Special Weather Statement | OUN | Oklahoma | 29 min |
| Mar 4, 1:53 AM CST | Special Weather Statement | OUN | Payne | 37 min |
| Mar 4, 2:09 AM CST | Special Weather Statement | OUN | Cleveland, Lincoln, Oklahoma | 36 min |
| Mar 4, 2:29 AM CST | Special Weather Statement | OUN | Payne | 31 min |
| Mar 4, 2:43 AM CST | Special Weather Statement | OUN | Lincoln | 17 min |
| Mar 4, 2:57 AM CST | Special Weather Statement | OUN | Jefferson | 33 min |
| Mar 4, 3:17 AM CST | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 43 min |
| Mar 4, 3:58 AM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Love, Murray, Stephens | 47 min |
| Mar 4, 4:42 AM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Love, Marshall, Murray and 1 more | 48 min |
| Mar 4, 4:59 AM CST | Tornado Warning | OUN | Johnston, Murray, Pontotoc | 31 min |
| Mar 4, 5:17 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Marshall, Pontotoc and 1 more | 43 min |
| Mar 4, 5:30 AM CST | Tornado Warning | OUN | Hughes | 30 min |
| Mar 4, 5:44 AM CST | Special Weather Statement | OUN | Atoka, Bryan | 31 min |
| Mar 4, 5:48 AM CST | Tornado Warning | OUN | Hughes | 27 min |
| Mar 4, 5:50 AM CST | Tornado Warning | OUN | Atoka, Coal | 25 min |
| Mar 4, 5:53 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Hughes | 52 min |
| Mar 4, 6:04 AM CST | Tornado Warning | OUN | Atoka | 26 min |
| Mar 4, 6:12 AM CST | Tornado Warning | OUN | Atoka | 18 min |
| Mar 4, 6:23 AM CST | Tornado Warning | OUN | Atoka | 22 min |
| Mar 4, 2:31 AM CST | Special Weather Statement | OUN | Clay | 29 min |
| Mar 4, 3:09 AM CST | Severe Thunderstorm Warning | OUN | Clay | 36 min |
| Mar 4, 3:30 AM CST | Severe Thunderstorm Warning | OUN | Clay | 30 min |
| Mar 4, 4:14 AM CST | Special Weather Statement | OUN | Clay | 16 min |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.